Arkansas, 2010

Flood in Arkansas, December 5 to 9, 2010

December 5 to 9, 2010 · NWS LZK · 1 event in 1 county or zone

The White River at Patterson rose above flood stage during the early morning hours on the 5th, then dropped below flood stage during the early morning hours of the 9th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The White River at Patterson rose above flood stage during the early morning hours on the 5th, then dropped below flood stage during the early morning hours of the 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 4, 5:44 PM CST, 7 hours 16 minutes earlier.

Area forecast discussion, Dec 4, 5:44 PM CST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CST SAT DEC 4 2010

.AVIATION...
NORTH WINDS WILL CONTINUE THROUGH THE TAF CYCLE...AS FRONT HAS
MOVED THROUGH THE AREA. MID CLOUDS CURRENTLY ACROSS THE
REGION...WITH LOW CLOUDS AROUND 2500 FEET ACROSS SOUTHEAST
MISSOURI. THESE CLOUDS WILL ROTATE AROUND THE LARGE UPPER
LOW...AND HAVE INCLUDED MVFR FOR THE NORTHERN SITES. HAVE
INDICATED SCATTERED LOW CLOUDS FOR OTHER SITES...BUT DO NOT HAVE A
BROKEN DECK. CLOUDS WILL SCATTER OUT FOR THE DAYLIGHT HOURS
SUNDAY.
&&

.PREV DISCUSSION... /ISSUED 257 PM CST SAT DEC 4 2010/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
20Z SUBJECTIVE SURFACE ANALYSIS INDICATES A STRONG COLD
FRONT...ALONG A LINE FROM WYNNE...TO DEQUEEN.  THIS BOUNDARY WILL
CONTINUE SOUTHWARD OVERNIGHT.  A SECONDARY BOUNDARY WAS NOTED OVER
THE NORTHERN PLAINS...WHICH WILL MOVE SOUTH THROUGH THE FORECAST
AREA LATE SUNDAY...AND WILL REINFORCE THE COLDER AIR MASS.

MODEST SHORT WAVE ENERGY...IN AN AMPLIFIED FLOW PATTERN...WILL
APPROACH FROM THE CENTRAL ROCKIES LATE IN THE PERIOD. FORECAST
TRAJECTORIES SUGGEST VERY LITTLE MOISTURE WILL BE AVAILABLE WHEN
THIS SYSTEM ARRIVES. &&

LONG TERM...WEDNESDAY THROUGH SATURDAY
THE EXTENDED FORECAST STARTS WITH A SHORT WAVE MOVING THROUGH THE
UPPER NW FLOW AND BRINGS A SMALL CHANCE OF PRECIP TO AR. THE
ATMOSPHERE IN PLACE IS COLD ENOUGH TO HAVE A MIX FOR A SHORT TIME
BEFORE BECOMING ALL LIQUID. HAVE STAYED WITH A MORE ECMWF SOLUTION
WHICH HAS BEEN CONSISTENT LAST SEVERAL RUNS...WHILE GFS IS A SIMILAR
SOLUTION BUT ITS TIMING IS FASTER AND A LARGER AREA OF WEAK
DYNAMICS.

BOTH MODELS PUSH THE SHORTWAVE TO THE EAST LATER WEDNESDAY...WHILE
THE STRONG EAST COAST TROUGH WEAKENS AND FLATTENS OUT A BIT THE NW
FLOW INTO AR. THURSDAY WILL BE DRY WITH A WARM UP AS THE SURFACE
HIGH WILL MOVE EAST AND A SOUTH FLOW WILL RETURN TO THE AREA.
ADDITIONAL SHORTWAVE ENERGY AGAIN ENTERS THE PICTURE LATER THURSDAY
TO FRIDAY...WITH VERY LOW MODEL QPF SHOWN. A COLD FRONT APPROACHES
FROM THE NORTH BUT LIMITED MOISTURE WILL BE IN PLACE. CURRENT
FORECAST HAS A SLIGHT CHANCE OF LIGHT RAIN MAINLY OVER SOUTHERN
AREAS OF AR ON FRIDAY...AND WILL KEEP THIS GOING. COVERAGE AND
AMOUNTS ARE NOT EXPECTED TO BE HIGH. INTO SATURDAY...THE FRONT SAGS
INTO AR BUT GETS HUNG UP OVER THE STATE DUE TO A WEAKENED UPPER
TROUGH OVER THE EASTERN U.S...AND AT THIS TIME ANY PRECIP IS IN
QUESTION. TEMPS WILL START BELOW NORMAL...WITH A WARM UP CLOSER TO
NORMAL VALUES BY FRIDAY...THEN A BIT COOLER SATURDAY DEPENDING ON
HOW FAR SOUTH THE FRONT MAKES IT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Dec 4, 4:04 AM CST, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 AM CST SAT DEC 4 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
404 AM CST SAT DEC 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
December 5, 1:00 AM CST to December 9, 1:00 AM CST
Where
Woodruff County, 0.53 mi WNW of Patterson to 0.1 mi SSW of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.252, -91.239

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271092.